MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ3 L; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ3 L; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 1960-40-300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical notification received for revision of left total knee to address aseptic loosening.Date of implantation: (b)(6) 2015, date of revision: (b)(6) 2021, (left knee).Treatment: femur, tibial tray, and insert were revised.On (b)(6) 2015, the patient had a left total knee arthroplasty to address severe degenerative arthritis, and chronic quadriceps tendon dysfunction.On (b)(6) 2021, the patient had a revision left total knee arthroplasty to address pain and failed left total knee arthroplasty due to aseptic loosening.Preoperatively the patient was noted to have experienced pain, instability, and difficulty with ambulation, the operative findings included: grossly loose femur at the cement/bone interface.The tibial tray was loose at the implant/cement interface.The tibial tray had drifted into significant varus and there was significant synovium.There was a large cystic area noted in the tibia.The tibial tray, insert, and femoral components were revised.The patient did not have a patella.Doi: (b)(6) 2015, dor: (b)(6) 2021 (left knee).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
SIGMA PS CEM FEM SZ3 L
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11436202
Report Number1818910-2021-04581
Device Sequence Number4076331
Product Code JWH
UDI-Device Identifier10603295075042
UDI-Public10603295075042
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number1960-40-300
Device Catalogue Number196040300
Device Lot Number8068276
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOMET COBALT MV WITH GENTAMICIN BONE CEMENT; BIOMET COBALT MV WITH GENTAMICIN BONE CEMENT; MBT CEM KEEL TIB TRAY SZ2.5; PFC SIGMARP STB TB IN 3 10.0; SIGMA PS CEM FEM SZ3 L
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight79